Because Alprazolam can be habit forming, patients who use this drug to cure anxiety attacks can experience Alprazolam withdrawal symptoms when they decide to go off the drug. The varied effects of Alprazolam withdrawal can be occur for a number of reasons and some effects may be more severe than others. The more severe Alprazolam withdrawal symptoms tend to occur after a sudden discontinuation of the drug, especially when Alprazolam abuse has been involved. Let's look at some of the most common Alprazolam withdrawal symptoms.
Typically, under the care of a physician Alprazolam withdrawal can be a much easier process. A medical doctor will usually decrease a patient's Alprazolam dosage gradually until they have been completely weaned off of the medication. While there may be some slight Alprazolam withdrawal symptoms in this case, none are likely to be as severe as in situations where a patient abruptly ceases taking this anxiety and stress medication.
The following common Alprazolam withdrawal symptoms occur when a patient suddenly stops taking this and other similar anti anxiety drugs:
These withdrawal symptoms have been found to be common with just about all drugs in the benzodiazepine class. Alprazolam withdrawal symptoms usually occur because of the changes that transpire in the benzodiazepine and GABA receptors in the brain. Sudden discontinuation of Alprazolam can lead to GABA under activity in the brain, causing the nervous system to become over-excited. This can often cause more serious Alprazolam withdrawal symptoms such as restlessness, depression, difficulty sleeping, convulsions, and hallucinations.
The most severe of all Alprazolam withdrawal symptoms tend to occur in cases of Alprazolam abuse. This includes but is not limited to:
When discontinuing the use of Alprazolam, it is important to see your doctor to create a withdraw plan.